MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VNMF3131C229TU
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Death (1802); Dyspnea (1816)
Date of Event 12/08/2019
Type of Reportable Event Death
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A valiant navion stent graft system was implanted in a patient for the endovascular treatment of a 200mm diameter thoracic aortic dissection.It was reported that the patient presented with abdominal pain and a type a dissection which extended to the descending thoracic aorta was diagnosed.The patient was prepped for repair and during ct scan, it was noted that the visceral vessels were not patent.It was decided to place a stent graft in the descending aorta to re-establish flow to the visceral vesselsand ivus was used to obtain the true lumen.The valiant navion was placed distal to the subclavian artery and post angiogram still showed no flow to the visceral vessels.Stents were then placed in the celiac and sma to successfully re-establish flow.Lactate levels were elevated post-op but began to decrease two days later and so the patient was extubated and seemed alert and orientated.The next day, the patient became short of breath while sitting and died.The physician said that the ascending aorta had ruptured and that it had been planned to repair this the next day after the patient died.As per the physician, the cause of the event was anatomy related due to the complex thoracic dissection.No additional clinical sequelae were reported.
 
Additional Manufacturer Narrative
It was reported that the physician had intended to repair the type a dissection during the index procedure and repair the type b dissection at a later time.However, the patient was complaining of severe abdominal pain and so the physician decided to repair the descending dissection first, to re-establish blood flow to the bowel.The navion stent graft was placed in the true lumen, at the intended target.However, it was noted that the dissection would not be resolved until the type a dissection was repaired.It was noted that the patient was recovering well from the bowel ischemia.The patient was scheduled for repair of the type a because their bowel was stable.The planned surgery was to repair the ascending aorta and place a surgical graft to the navion to complete the repair.It was reported that the patient death was not related to the stent graft.According to the physician, the cause of death was related to the rupture of the ascending dissection.If information is provided in the future, a supplemental report will be issued.

Brand Name
VALIANT NAVION
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key9465604
Report Number9612164-2019-05158
Device Sequence Number4130527
Product Code MIH
UDI-Device Identifier00763000100612
UDI-Public00763000100612
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/04/2021
Device Model NumberVNMF3131C229TU
Device Catalogue NumberVNMF3131C229TU
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/09/2019
Supplement Date Received by Manufacturer12/14/2019
Initial Report FDA Received Date12/13/2019
Supplement Report FDA Received Date01/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age73 YR